MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ALL POLY PATELLA SIZE 2 10 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ALL POLY PATELLA SIZE 2 10 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 00541001601 gender solutions male (gsm) femoral component nonporous size 3, left lot# 64536171.00542801113 articular surface ultracongruent "size 1 2 left 13 mm height" lot# 64225978.630700220 nonporous stemmed tibial baseplate size 2 left lot# 64368446.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee procedure.Subsequently, the patient was revised due to pain, swelling and implant seven months post procedure.Dr.(b)(6) did his left tkr.Initially patient did well.Seven months later patient complained of pain and swelling in the left knee starting a few weeks prior.X-rays were done and showed the patellar button had sheared off the patellar bone.Dr.(b)(6) performed revision surgery and stated in his op report that the patellar button was sheared off the surface of the patella.Dr.(b)(6) stated that he has not seen this before.The pegs were still in the bone and had been sheared off the button.The patient had no trauma preceding this.The patient stated that he felt there was something wrong with the patellar button or this would not have happened.He stated that he lost additional work because of a second surgery and had increased out of pocket costs for physical therapy.
 
Event or Problem Description
Reassessment of the additional information does not change the reportability decision or rationale.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records noting the following: 2 week follow up visit.Patient doing well.X-rays no abnormal findings.6 week follow up visit.Patient doing well.X-rays no abnormal findings.4.5 month follow up visit.Patient states left knee is improving, however sore after playing golf.Left knee effusion noted.X-rays no abnormal findings.6 month post op visit, playing golf and active.No specific injuries but started to have pain and swelling a few weeks prior with difficulty on stairs.Moderately large effusion noted, diffuse tenderness, some limited flexion d/t effusion.X-ray demonstrates patellar button has sheared off the patellar bone.Cement mantle is off to the medial side, however femoral and tibial components appear to be in satisfactory position.Aspiration of bloody non-infectious appearing fluid performed in office.Revision of patellar button, left total knee replacement d/t failure, no complications, ebl ¿ none.Noted patellar button was loose inside the joint, sheared off from surface of the patella.Pegs had sheared off and were still left in the holes of the patella.Freshened cut surface and 3 pegs removed.Previous holes re-drilled and new patella placed and checked to assure tracked satisfactorily.Dhr was reviewed and no discrepancies were found.The root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL POLY PATELLA SIZE 2 10 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10630844
Report Number0001822565-2020-03442
Device Sequence Number19622730
Product Code JWH
UDI-Device Identifier00889024189645
UDI-Public(01)00889024189645
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number00542001002
Device Lot Number63505888
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight122